Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 103, NWS Nashville, TN

June 27, 2018Clay County, Jackson County, Macon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 2:31 PM CDT for Clay County, Jackson County, Macon County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2018, 2:31 PM CDT (19:31 UTC)
Expired
Jun 27, 2018, 3:00 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, TN, Jackson County, TN, Macon County, TN

The radar

The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:50 PM CDTTSTM WND DMG5 Ne Red Boiling Spring, TNSEVERAL TREES DOWN INCLUDING ONE ON A CAR IN HAPPY SPRINGS ROAD HWY 52 W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

267 
WUUS54 KOHX 271931
SVROHX
TNC027-087-111-272000-
/O.NEW.KOHX.SV.W.0103.180627T1931Z-180627T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
231 PM CDT WED JUN 27 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northern Jackson County in Middle Tennessee...
  Southwestern Clay County in Middle Tennessee...
  Macon County in Middle Tennessee...

* Until 300 PM CDT.

* At 230 PM CDT, a severe thunderstorm was located near 
  Akersville, Kentucky, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lafayette, Red Boiling Springs and Whitleyville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 3662 8579 3643 8549 3645 8603 3664 8619
TIME...MOT...LOC 1930Z 301DEG 33KT 3662 8599 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
849 
WWUS54 KOHX 271949
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
249 PM CDT WED JUN 27 2018

TNC027-087-111-272000-
/O.CON.KOHX.SV.W.0103.000000T0000Z-180627T2000Z/
Jackson TN-Clay TN-Macon TN-
249 PM CDT WED JUN 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN JACKSON...SOUTHWESTERN CLAY AND MACON COUNTIES...

At 248 PM CDT, severe thunderstorms were located along a line 
extending Dale Hollow Lake to near Lafayette, moving southeast at 35 
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lafayette, Red Boiling Springs, Hermitage Springs and Whitleyville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3662 8579 3643 8549 3645 8603 3664 8619
TIME...MOT...LOC 1948Z 296DEG 30KT 3658 8527 3651 8598 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:19 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 27, 1:19 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
119 PM CDT Wed Jun 27 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

An eventful morning continues east of Nashville as showers and
storms develop and spread eastward. Strongest storms and heaviest
rains have been east of Nashville...mainly near and north of
Interstate 40. Continuing and occasionally training convection in
that area has been aided by mid level trough axis that is moving
slowly eastward across TN. Many rainfall reports of at least 1
inch to upwards of 3 inches have fallen this morning in parts of
that area and a Flood Advisory has been issued.

The eastern counties should be the focus of convection for the
next hours as that trough axis moves eastward. Later this
afternoon, however, new scattered storms should develop over the
rest of the Midstate. There's also a possibility of additional
storms moving southeastward from KY into TN due to the developing
northwest flow behind the departing trough. Isolated severe
storms are possible this afternoon with CAPEs possibly over 2500
J/Kg. Much of the area is in a SPC Slight Risk.

This forecast package will include updated temps, RH and POPs
mainly in the rainy area east of Nashville. This will better
reflect current rain-cooled observations and the expected trends
over the next few hours as that region eventually recovers from
the morning storms.

&&

.AVIATION...
18Z TAF DISCUSSION.

Additional thunderstorms expected to develop near all airports
this afternoon with VCTS through 00Z. A break in activity is
anticipated this evening before more scattered showers or possibly
some thunderstorms affects the area tonight. VFR will be seen at
CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis
at times this afternoon. Gusty southwest winds early in the TAFs
will become light after sunset.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......49
AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
814 AM CDT Wed Jun 27 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
814 AM CDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon, then again late tonight.
The main concern with any strong to severe thunderstorms that do
develop will be strong to damaging winds. Minor flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 12:23 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1223 PM CDT WED JUN 27 2018

TNZ032-064-065-271815-
Putnam TN-De Kalb TN-White TN-
1223 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB...WESTERN WHITE
AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 115 PM CDT...

At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sparta, Smithville, Doyle, Dowelltown, Hamptons Crossroads, Bakers
Crossroads, Burgess Falls State Park and Edgar Evans State Park.

LAT...LON 3606 8542 3583 8547 3597 8597 3610 8593
TIME...MOT...LOC 1722Z 281DEG 21KT 3603 8587

Shamburger
Special weather statement, Jun 27, 2:15 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT WED JUN 27 2018

TNZ009>011-031-033-034-272015-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-Macon TN-
215 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
NORTHERN JACKSON...CLAY...MACON AND NORTHWESTERN FENTRESS COUNTIES
UNTIL 315 PM CDT...

At 214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tompkinsville, Kentucky to Scottsville,
Kentucky. Movement was southeast at 45 mph.

Half inch hail and wind gusts of 45 to 55 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Livingston, Jamestown, Celina, Byrdstown, Red Boiling
Springs, Allardt, Moss, Whitleyville, Bugtussle, Pall Mall, Wolf
River Dock, Dale Hollow Lake, Pickett State Park and Standing Stone
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3661 8551 3663 8526 3660 8481 3653 8474
      3637 8483 3643 8602 3664 8619
TIME...MOT...LOC 1914Z 291DEG 37KT 3681 8562 3666 8571 3671 8632

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart48 min
Jun 26, 9:08 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Stewart52 min
Jun 26, 9:48 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart42 min
Jun 26, 9:59 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Robertson, Stewart61 min
Jun 26, 10:38 PM CDTSpecial Weather StatementOHXCheatham, Robertson, Sumner37 min
Jun 26, 11:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Macon, Sumner, Trousdale46 min
Jun 27, 12:25 AM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam50 min
Jun 27, 2:11 AM CDTSpecial Weather StatementOHXBedford, Coffee34 min
Jun 27, 2:38 AM CDTSpecial Weather StatementOHXWarren52 min
Jun 27, 3:21 AM CDTSpecial Weather StatementOHXGrundy, Van Buren24 min
Jun 27, 6:37 AM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson113 min
Jun 27, 7:48 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Sumner, Trousdale, Wilson117 min
Jun 27, 8:10 AM CDTSpecial Weather StatementOHXSmith35 min
Jun 27, 8:44 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Trousdale, Wilson2 hr
Jun 27, 9:47 AM CDTAreal Flood AdvisoryOHXClay, Jackson, Putnam, Smith118 min
Jun 27, 12:23 PM CDTSpecial Weather StatementOHXDeKalb, White52 min
Jun 27, 12:45 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jun 27, 1:35 PM CDTAreal Flood AdvisoryOHXPutnam, White115 min
Jun 27, 2:15 PM CDTSpecial Weather StatementOHXClay, Macon, Pickett60 min
Jun 27, 2:21 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett39 min
Jun 27, 2:58 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett47 min
Jun 27, 3:24 PM CDTSpecial Weather StatementOHXDickson, Humphreys51 min
Jun 27, 3:35 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith115 min
Jun 27, 3:36 PM CDTSpecial Weather StatementOHXMacon39 min
Jun 27, 3:47 PM CDTSpecial Weather StatementOHXRobertson28 min
Jun 27, 3:55 PM CDTSpecial Weather StatementOHXCheatham, Dickson50 min
Jun 27, 4:02 PM CDTSpecial Weather StatementOHXPutnam, Smith28 min
Jun 27, 4:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson12 min
Jun 27, 4:08 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner18 min
Jun 27, 4:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson28 min
Jun 27, 4:23 PM CDTSpecial Weather StatementOHXWhite37 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson36 min
Jun 27, 4:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 27, 4:51 PM CDTSpecial Weather StatementOHXDavidson24 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson36 min
Jun 27, 4:56 PM CDTSpecial Weather StatementOHXWilson34 min
Jun 27, 5:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 27, 5:13 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White20 min
Jun 27, 5:17 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more3 hr
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningOHXRutherford, Smith, Wilson22 min
Jun 27, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, White34 min
Jun 27, 5:51 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 27, 6:02 PM CDTSpecial Weather StatementOHXWhite28 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren33 min
Jun 27, 6:38 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy18 min
Jun 27, 6:58 PM CDTSpecial Weather StatementOHXCoffee, Grundy32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.